Ecstasy is an illegal drug that has become widely used among adolescents and young adults. It is used recreationally for its stimulant and sensory-altering properties. Serious adverse effects are well documented and include arrhythmias, hyperthermia, seizures and long-term neuropsychiatric effects. A handful of previous case reports have recognised a relationship between ecstasy use and spontaneous pneumomediastinum, but an underlying mechanism has been difficult to identify. This report describes a 21-year-old man who presented with chest pain and dysphagia 1 day after using ecstasy. He was subsequently found to have both mediastinal and retropharyngeal emphysema. It is suspected that the underlying aetiology of the findings in this case was sexual intercourse.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.